Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 247, NWS Atlanta, GA

May 5, 2009Dodge County, Telfair County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 5, 2009, 4:22 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2009, 4:22 PM EDT (20:22 UTC)
Expired
May 5, 2009, 5:15 PM EDT
In force
53 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 052022
SVRFFC
GAC091-271-315-052115-
/O.NEW.KFFC.SV.W.0247.090505T2022Z-090505T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT TUE MAY 5 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DODGE COUNTY IN CENTRAL GEORGIA
  WEST CENTRAL TELFAIR COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN WILCOX COUNTY IN CENTRAL GEORGIA

* UNTIL 515 PM EDT

* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  ABBEVILLE...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RHINE...MILAN AND CHAUNCEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3212 8307 3190 8298 3184 8329 3199 8334
TIME...MOT...LOC 2023Z 247DEG 17KT 3193 8326

$$
1 follow-up statement
000 
WWUS52 KFFC 052041
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT TUE MAY 5 2009

GAC315-052051-
/O.CAN.KFFC.SV.W.0247.000000T0000Z-090505T2115Z/
WILCOX GA-
441 PM EDT TUE MAY 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILCOX COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF THE COUNTY...THEREFORE THE WARNING HAS 
BEEN CANCELLED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3187 8318 3188 8321 3192 8321 3193 8323
      3195 8324 3194 8326 3195 8327 3198 8328
      3204 8306 3190 8298 3186 8318
TIME...MOT...LOC 2041Z 261DEG 16KT 3193 8317

$$

GAC091-271-052115-
/O.CON.KFFC.SV.W.0247.000000T0000Z-090505T2115Z/
TELFAIR GA-DODGE GA-
441 PM EDT TUE MAY 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTH CENTRAL DODGE AND WEST CENTRAL TELFAIR COUNTIES...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
TEMPERANCE...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3187 8318 3188 8321 3192 8321 3193 8323
      3195 8324 3194 8326 3195 8327 3198 8328
      3204 8306 3190 8298 3186 8318
TIME...MOT...LOC 2041Z 261DEG 16KT 3193 8317

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:20 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 5, 3:20 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT TUE MAY 5 2009

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
MOST CONVECTIVE ACTIVITY THIS AFTERNOON S AND E OF MCN WHERE BEST
INSTABILITY IS AND SHOULD DIMINISH DURING THE NIGHT.

MAIN CONCERN FOR WEDNESDAY WILL BE THE APPROACH OF A SHORT WAVE WITH
A LOW LEVEL JET MOVING ACROSS N GA. EVEN WITH LACK OF HEATING
DURING DAY FROM CLOUD COVER AND SBCAPES FORECAST LESS THAN
1000...LOOKS TO BE ENOUGH DYNAMICS TO COMPENSATE...SO GENERALLY
EXPECTING SOME STORMS TO BE SEVERE. BEST AREA LOOKS LIKE N AND PARTS
OF CENTRAL GA BUT WILL INCLUDE SEVERE WORDING OVER N GA TO START AND
ENTIRE AREA FOR THE AFTERNOON AND EARLY EVENING.

BEST AXIS OF MOISTURE LOOKS TO BE OVER CENTRAL GA ON THURSDAY SO
THATS WHERE THE HIGHEST POPS WILL BE.

LOW LEVEL JET WILL INCREASE THE WINDS AT THE HIGHER ELEVATIONS OF
THE GA MOUNTAINS WEDNESDAY SO WILL ISSUE A WIND ADVISORY FOR
ELEVATIONS ABOVE 1500 FEET.

OVERNIGHT LOW TEMPERATURES CONTINUING ABOVE NORMAL THE NEXT TWO
NIGHTS WITH HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL
WEDNESDAY AND THURSDAY.

OVERALL CONFIDENCE IS MODERATE.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A FRONT APPROACHES N GA FRIDAY/FRIDAY NIGHT WITH SHORT WAVE ACTIVITY
NICKING N GA. W UPPER LEVEL FLOW AND SHORT WAVE POTENTIAL WILL
CONTINUE THROUGH THE EXTENDED PERIOD WITH POTENTIAL FOR FRONTS TO
MOVE INTO THE FORECAST AREA AND ACT AS A FOCUS FOR SHOWERS AND
THUNDERSTORMS.

&&

.HYDROLOGY...
BEST CHANCES FOR HEAVY RAIN ON WEDNESDAY CONTINUE ACROSS N GA WITH
WIDESPREAD AMOUNTS AROUND 1 INCH FORECAST. LOCAL AMOUNTS DUE TO
HEAVY CONVECTION COULD BE MORE. THE AREA FROM ATL-AHN NORTH WILL
NEED TO BE WATCHED FOR FLOODING POTENTIAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  79  62  79  62 /  40  80  70  30  20
ATLANTA         65  78  64  78  65 /  50  80  70  30  20
BLAIRSVILLE     60  71  56  77  56 /  60 100  70  30  40
CARTERSVILLE    62  76  60  81  61 /  50 100  60  30  30
COLUMBUS        66  85  66  82  66 /  50  60  70  50  30
GAINESVILLE     62  73  61  77  62 /  50  90  70  30  20
MACON           67  85  65  83  65 /  50  50  60  40  30
ROME            63  75  62  81  63 /  60 100  50  30  40
PEACHTREE CITY  63  80  62  80  62 /  40  70  70  30  20
VIDALIA         67  87  66  85  66 /  50  50  50  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&

BDL
Hazardous weather outlook, May 5, 3:40 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 AM EDT TUE MAY 5 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
340 AM EDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS NORTH
GEORGIA TODAY. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH
A MOIST AND UNSTABLE AIRMASS SOUTH OF THE FRONT TO BRING AN INCREASE
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION...MAINLY DURING
THE AFTERNOON AND EVENING HOURS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...PENNY TO NICKEL
SIZED HAIL...AND WIND GUSTS TO 60 MPH.

.DISCUSSION...
THE AREA SOUTH OF A WEAK BOUNDARY STALLED ACROSS NORTH GEORGIA
WILL BE THE FOCUS FOR ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. DEWPOINTS ARE EXPECTED TO WARM INTO THE UPPER 60S
AND LOWER 70S SOUTH OF THE BOUNDARY. THIS WILL ALLOW CAPES TO
INCREASE INTO THE 2000 TO 2500 RANGE DURING AFTERNOON HEATING.
THIS COMBINED WITH 30 TO 40 KNOT VERTICAL WIND SHEAR AND LIFTED
INDEX VALUES OF -2 TO -4 WILL SUPPORT THE DEVELOPMENT OF ISOLATED
SEVERE THUNDERSTORMS TODAY. THE SEVERE STORM THREAT WILL DIMINISH
DURING THE LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATER CHANCE FOR
SEVERE STORMS ON WEDNESDAY. DAMAGING WINDS WILL BE THE MAIN THREAT
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS PARTS OF NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, May 5, 1:57 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT TUE MAY 5 2009

GAZ097-109-051845-
157 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DODGE AND
LAURENS COUNTIES UNTIL 245 PM EDT...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTMAN...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DODGE AND LAURENS COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE GODWINSVILLE...EASTMAN...PLAINFIELD AND
CEDAR GROVE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:00 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT TUE MAY 5 2009

GAZ086-098-051945-
200 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TREUTLEN AND
EMANUEL COUNTIES UNTIL 345 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORRISTOWN JUNCTION...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TREUTLEN AND EMANUEL COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE BLACKVILLE...GILLIS SPRINGS...
NORRISTOWN...NORRISTOWN JUNCTION...COVENA...DELLWOOD...NUNEZ...
LEXSY...SWAINSBORO...MODOC...GEORGE L SMITH STATE PARK...TWIN CITY
AND STILLMORE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS AND RISING WATER ON SMALL CREEKS AND STREAMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:15 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT TUE MAY 5 2009

GAZ105-051900-
215 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DOOLY COUNTY
UNTIL 300 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BYROMVILLE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DOOLY COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LILLY...BYROMVILLE...PINEHURST...UNADILLA AND
TIPPETTVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:30 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT TUE MAY 5 2009

GAZ075-076-051915-
230 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JEFFERSON AND
GLASCOCK COUNTIES UNTIL 315 PM EDT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND AVERA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JEFFERSON AND GLASCOCK COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE GRANGE...STAPLETONS CROSSROADS...
AVERA...GIBSON...STAPLETON...WRENS...STELLAVILLE AND MATTHEWS. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:38 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT TUE MAY 5 2009

GAZ085-086-097-098-051900-
238 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TREUTLEN...
LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 300 PM EDT...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ORIANNA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 300 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKLEDGE...SCOTT...
ORIANNA...ADRIAN...BLACKVILLE...FIVE POINTS...GILLIS SPRINGS...
NORRISTOWN AND COVENA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 3:14 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT TUE MAY 5 2009

GAZ111-112-051945-
314 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHEELER AND
MONTGOMERY COUNTIES UNTIL 345 PM EDT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LANDSBURG...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHEELER AND MONTGOMERY COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE LANDSBURG...GLENWOOD...MOUNT VERNON...
AILEY...HIGGSTON AND KIBBEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 12:36 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson39 min
May 5, 2:00 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson45 min
May 5, 3:31 PM EDTWind AdvisoryFFCChattooga, Dade, Dawson, Fannin, Gilmer, Lumpkin and 6 more27 hr
May 5, 6:31 PM EDTSevere Thunderstorm WarningFFCHancock, Washington44 min
May 5, 6:49 PM EDTTornado WarningFFCBaldwin, Hancock, Washington41 min
May 5, 7:21 PM EDTTornado WarningFFCWashington39 min
May 5, 7:48 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson42 min
May 5, 7:54 PM EDTSevere Thunderstorm WarningFFCWashington51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.